Alert archive / Georgia / Wind Advisories in 2023
Wind Advisory 11, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Nov 28, 2023, 8:39 AM EST for 6 counties in Georgia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2023, 8:39 AM EST (13:39 UTC)
- Expired
- Nov 28, 2023, 1:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674 WWUS72 KFFC 281339 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 839 AM EST Tue Nov 28 2023 GAZ006>009-015-016-281800- /O.NEW.KFFC.WI.Y.0011.231128T1339Z-231128T1800Z/ Fannin-Gilmer-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 839 AM EST Tue Nov 28 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts over 40 mph possible. * WHERE...Fannin, Gilmer, Union, Towns, Lumpkin and White Counties at elevations above 3000 feet. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 6:33 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Nov 28, 6:33 AM EST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 633 AM EST Tue Nov 28 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Wednesday) Issued at 415 AM EST Tue Nov 28 2023 An amplified upper level flow pattern is in place over the CONUS, with a deep trough over south Canada extending into north Georgia and a broad ridge to the west of the Rockies. Over the course of the day, the axis of the trough will move eastward and clear the forecast area while the ridge begins to slide southeast towards the central CONUS. An upper level jet max rounding the southern periphery of the aforementioned trough is spreading upper level clouds across the forecast area, although the low-level airmass remains far too dry for any precipitation chances. Speaking of which, a cool and dry post-frontal airmass is in place across north and central Georgia. Low temperatures will start the morning in the upper 20s roughly north of I-85 and in the low to mid 30s to the south. At the surface, strong surface high pressure (1030+ mb) is centered over the ArkLaTex, and move eastward today along with the upper ridge. A strong pressure gradient ahead of the high will lead to breezy winds of 10-15 mph with gusts as high as 25 mph. Considering the cold morning temperatures and breezy winds, wind chills are expected to be in the teens in portions of north Georgia. The breezy winds will also help continue to dry out 10 hour fuels after wetting rain was observed on Sunday and Sunday night. As the upper jet max drops through east Georgia and South Carolina and the surface high approaches, skies will clear and a reinforcing shot of dry continental air will be ushered into the forecast area. High temperatures in this airmass will struggle to get out of the 40s north of I-85, and will be in the low to mid 50s elsewhere across the area. Also ran on the lower side of guidance for dewpoints considering both this reinforcing dry air and diurnal mixing under the high pressure system, blending in NBM10, CONSShort, and HRRR solutions. In spite of the cool temperatures this afternoon, relative humidity values are forecast to drop to 25-30 percent in the mid to late afternoon. Considering these RH values, breezy winds, drying fuels, and the ongoing drought across north Georgia, a Fire Danger Statement has been issued for the forecast area until 7 PM EST. Winds are expected to diminish tonight as the high moves closer to north Georgia. With strong radiational cooling, morning lows on Wednesday will range from the upper teens in the higher elevations of far north Georgia to the mid 20s in central Georgia. With light winds but little low-level moisture, some patchy frost will be possible. Another clear and dry day is then expected on Wednesday. High temperatures will be in the low to mid 50s across the area. Strong diurnal mixing will be possible once again under the high, and minimum RH values are forecast to range from 22-28 percent across the area. With these RH values and drier fuels than today, another Fire Danger Statement will likely be needed on Wednesday. King && .LONG TERM... (Wednesday night through Monday) Issued at 415 AM EST Tue Nov 28 2023 The long term period picks up on Wednesday night with overnight lows in the mid-20s to lower 30s. Thursday will be dry amid the high pressure regime with highs in the mid-50s to lower 60s. Meanwhile, at the upper levels, a shortwave trough over the Four Corners will dampen as it progresses eastward. Ensemble guidance takes this disturbance across the Southeast on Friday along with an associated surface low. Warm, moist air from the Gulf of Mexico will be drawn northward into the low pressure system with PWAT progged to reach 1.0" to 1.5" across the CWA -- on the upper-end of climatology for this time of year. Widespread showers will move in across the CWA on Friday with a slight chance of thunderstorms roughly along and south of I-85. A lack of well-defined forcing/dynamics suggests that the potential for strong to severe storms is low. Waves of scattered to widespread showers (PoPs generally 60% or greater) and isolated thunderstorms will persist through the weekend into early next week as the CWA remains downstream of upper-level troughing while continued advection of GoM air supports a warm, moist environment. Have PoPs decreasing late Monday night through Tuesday as ensemble guidance depicts the persistent upper-level trough finally shifting over and east of the Southeast. Will need to continue to monitor the potential for flooding (isolated flash flooding and rises on rivers, creeks, and streams) as the updated QPF is for widespread rainfall totals of 3.0" to 4.0" with 4.25" to 4.75" along and south of I-85. Swaths of 5.0" to 5.5" are possible where especially heavy rainfall and/or repeated rounds of rainfall occur, and at this time, global ensemble guidance suggests that the southwestern portion of the CWA is where this is most likely to occur. Already near-normal streamflows will rise in response to this rainfall and HEFS (Hydrologic Ensemble Forecasting System) guidance continues to depict between a 12% and 32% chance for several river gages (most of which across central GA) to reach minor flood stage within the next 10 days. Further changes to the QPF can be expected as this rainfall event draws nearer and hi-res guidance can be taken into account. Martin && .AVIATION... (12Z TAFS) Issued at 631 AM EST Tue Nov 28 2023 VFR conditions are expected through the period, with high clouds streaming across the area expected to diminish in coverage through the morning and early afternoon. Winds will be NW at 7-10 kts during the early morning before increasing to 10-15 kts with gusts as high as 25 kts after 14-15Z and through much of the afternoon. Winds will begin to diminish, with gusts coming to an end, by 22-23Z. //ATL Confidence...12Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 23 52 30 61 / 0 0 0 0 Atlanta 27 52 32 60 / 0 0 0 0 Blairsville 18 49 27 58 / 0 0 0 0 Cartersville 20 53 28 61 / 0 0 0 0 Columbus 27 56 30 62 / 0 0 0 0 Gainesville 25 51 32 60 / 0 0 0 0 Macon 26 54 29 61 / 0 0 0 0 Rome 21 54 28 63 / 0 0 0 0 Peachtree City 23 53 27 61 / 0 0 0 0 Vidalia 29 55 31 63 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....Martin AVIATION...King
Hazardous weather outlook, Nov 28, 4:25 AM EST, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 425 AM EST Tue Nov 28 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 425 AM EST Tue Nov 28 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Wind chills in the teens are expected across far north Georgia this morning with single-digit wind chills at the highest peaks of the northeast Georgia mountains. A Fire Danger Statement is in effect for portions of north and central Georgia this afternoon and early evening due to low relative humidity and breezy conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Wind chills in the teens are expected across much of north Georgia on Wednesday morning with single-digit wind chills at the highest peaks of the northeast Georgia mountains. There is a slight chance for thunderstorms across portions of north and central Georgia on Friday, Saturday, and Sunday. In addition, periods of heavy rainfall could lead to localized flash flooding and rises on rivers, creeks, and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 28, 3:33 AM EST, 5 hours 6 minutes before
Special Weather Statement National Weather Service Peachtree City GA 333 AM EST Tue Nov 28 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 333 AM EST Tue Nov 28 2023 ...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THE EVENING FOR PARTS OF NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITIES... Relative Humidities of 30 percent or less can be expected for 4 or more hours this afternoon into the evening. Winds will be northwest at 10 to 15 mph with gusts of 20 to 25 mph. With dry fuels, high fire danger conditions can be expected. Please refer to your local burn permitting authorities whether you may burn outdoors. If you do burn outside, use extreme caution.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:36 AM EST | Red Flag Warning | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.